Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 25, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 30, 2013, 7:50 AM CST for Forrest County, Jones County, Lamar County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 7:50 AM CST (13:50 UTC)
- Expired
- Jan 30, 2013, 10:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Jones County, MS, Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 8:00 AM CST | FLASH FLOOD | Laurel, MS | WATER CAUSING MANY ROADS TO BE IMPASSABLE ACROSS THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 375 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
541
WGUS54 KJAN 301350
FFWJAN
MSC035-067-073-301545-
/O.NEW.KJAN.FF.W.0025.130130T1350Z-130130T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
750 AM CST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
JONES COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...
NORTHERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 945 AM CST
* AT 750 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
LAUREL TO 8 MILES SOUTH OF WEST HATTIESBURG. THE STORMS WERE NEARLY
STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO
TO FOUR INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILL
CREEK...TUCKERS CROSSING...MACEDONIA...SUNRISE AND SANDERSVILLE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.
RAINFALL AMOUNTS FROM TWO TO FOUR INCHES IN A HOUR CAN CAUSE FLOODING
IN AND AROUND THE WESTERN PORTIONS OF HATTIESBURG IN NORTHEAST LAMAR
COUNTY. SOME OF THE ROADS THAT FLOOD WITH THIS AMOUNT OF RAINFALL
INCLUDE SAM RAYBURN ROAD...CLEARANCE RAY DRIVE...RUBY CIRCLE AND
RAYBURN PLACE. IN ADDITION TO MANY OTHER LOCATIONS ALONG MIXON CREEK
BEHIND TURTLE CREEK MALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3118 8959 3159 8928 3178 8916 3182 8894
3173 8894 3143 8910 3143 8914 3136 8914
3115 8925
$$
GRG3 follow-up statements
696
WGUS74 KJAN 301502
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
902 AM CST WED JAN 30 2013
MSC035-067-073-301545-
/O.CON.KJAN.FF.W.0025.000000T0000Z-130130T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-JONES MS-FORREST MS-
902 AM CST WED JAN 30 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CST FOR
NORTHERN FORREST...JONES AND NORTHERN LAMAR COUNTIES...
AT 856 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A STEADY RAIN FALLING 6 MILES EAST OF MOSELLE...OR 7 MILES
SOUTH OF ELLISVILLE. ESTIMATED RADAR RAINFALL AMOUNTS ON THE ORDER
OF TWO TO FOUR INCHES HAVE OCCURRED IN THE PAST THREE HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILL
CREEK...TUCKERS CROSSING...SANDERSVILLE AND LAUREL
RAINFALL WILL CONTINUE TO FALL OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL HALF INCH TO ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3118 8959 3159 8928 3178 8916 3182 8894
3173 8894 3143 8910 3143 8914 3136 8914
3115 8925
$$
19848
WGUS54 KJAN 301543
FFWJAN
MSC035-067-073-301645-
/O.EXT.KJAN.FF.W.0025.000000T0000Z-130130T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
943 AM CST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
JONES COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...
NORTHERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 1045 AM CST
* AT 939 AM CST...RAIN CONTINUED TO FALL OVER AREAS FROM 6 MILES
EAST OF MOSELLE...OR 7 MILES SOUTH OF ELLISVILLE. THESE SHOWERS
CONTINUE TO TRAIN OVER THE SAME LOCATIONS WHERE STREET FLOODING HAS
BEEN REPORTED. ESTIMATED RADAR RAINFALL AMOUNTS ON THE ORDER OF TWO
TO THREE INCHES HAVE OCCURRED IN THE PAST THREE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILL
CREEK...TUCKERS CROSSING AND SANDERSVILLE
MODERATE WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT HOUR WITH
AN ADDITIONAL HALF INCH TO ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3118 8959 3159 8928 3178 8916 3182 8894
3173 8894 3143 8910 3143 8914 3136 8914
3115 8925
$$
19767
WGUS74 KJAN 301621
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CST WED JAN 30 2013
MSC035-067-073-301645-
/O.CON.KJAN.FF.W.0025.000000T0000Z-130130T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-JONES MS-FORREST MS-
1021 AM CST WED JAN 30 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CST FOR
NORTHERN FORREST...JONES AND NORTHERN LAMAR COUNTIES...
AT 1021 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
RAIN TRAINING OVER THE SAME LOCATIONS GENERALLY 6 MILES EAST OF
MOSELLE...OR 7 MILES SOUTH OF ELLISVILLE. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE
PAST THREE HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILL
CREEK...TUCKERS CROSSING...SANDERSVILLE AND LAUREL
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3118 8959 3159 8928 3178 8916 3182 8894
3173 8894 3143 8910 3143 8914 3136 8914
3115 8925
$$
JCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 30, 5:02 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 30, 5:02 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
502 AM CST WED JAN 30 2013
.SHORT TERM...WEDNESDAY THROUGH FRIDAY...THE SQUALL FELL APART AS IT
MOVED ACROSS THE RIVER...BUT THE COLD FRONT TOOK OVER. ALTHOUGH
MOISTURE AND INSTABILITY REMAIN GOOD OVER THE AREA...THE TORNADO
RISK HAS LESSENED AND SEVERE STORMS ARE MORE LIKELY. NOT COUNTING
OUT THE CHANCE OF STORMS INTENSIFYING AS THEY MOVE INTO THE EASTERN
ZONES...WHERE TEMPS ARE STILL IN THE LOWER TO MID 70S AND DEWPOINTS
WERE IN THE UPPER 60S. THE BEST 3 HOUR PRESSURE FALLS WERE ALONG THE
45/59 CORRIDOR. THE LOCAL WRF ALSO SHOWS SEVERE POTENTIAL CONTINUING
THROUGH MID MORNING FOR AREAS EAST OF INTERSTATE 55. THE GFS WAS
ALSO SHOWING A LARGE AREA OF INSTABILITY FOR THE TWO TIERS OF
COUNTIES NEAR THE ALABAMA STATE LINE. IN ADDITION...THE WEAK BANDS
OVER THE EAST WERE INCREASING IN COVERAGE AND INTENSITY AHEAD OF THE
MAIN LINE OF STORMS...SO CELL MERGERS AND BOUNDARY MERGERS COULD
HELP WITH STORM DEVELOPMENT OVER THE NEXT FEW HOURS.
ONCE THE RAIN AND RISK OF SEVERE ENDS...WINDS WILL PICK ACROSS THE
ENTIRE CWA...BUT THE STRONGEST WINDS WILL BE GENERALLY ALONG WEST OF
INTERSTATE 55. THE BEST WINDS WILL BE ACROSS THE DELTA AGAIN
TOMORROW...BUT GUSTY WINDS ARE LIKELY TO FUNNEL DOWN THE RIVER INTO
THE SOUTHWESTERN ZONES BY THE LATE AFTERNOON. MUCH OF THE ADVISORY
AREA WILL SEE WINDS FROM 20 TO 30 MPH...BUT WIDESPREAD 40 MPH GUSTS
WILL BE MORE LIKELY TODAY.
THE BOUNDARY WAS EXPECTED TO CLEAR THE AREA AROUND 15Z...HOWEVER AN
AREA OF RAIN WILL LINGER OVER THE EAST FOR A WHILE LONGER. KEPT RAIN
CHANCES IN UNTIL 18Z. HIGH PRESSURE MOVES INTO THE AREA TONIGHT AND
MAINTAINS THROUGH FRIDAY. IT WILL BE A LITTLE COOLER BEHIND THE
FRONT. TEMPS WERE QUICKLY FALLING 15-20 DEGREES AS THE BOUNDARY
PASSES. GUIDANCE VALUES WERE GOOD WITH LOWS NEAR 30 FOR THE NEXT TWO
NIGHTS. HIGHS WILL BE IN THE 60S TODAY WITH LINGERING RAIN AND
CLOUDS...BUT VALUES WILL BE IN THE 50S THURSDAY AND FRIDAY.
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...
THE PRIMARY CONCERNS WILL THE CHANCES OF LIGHT RAIN FOR SATURDAY.
THIS FOLLOWED BY COOLER TEMPS IN A GENERALLY QUIETER PATTERN.
THE LONG TERM WILL CONTINUE OUR BOUT OF A MUCH MORE QUIET PATTERN.
WE WILL GET BACK TO MORE NORMAL JANUARY CLIMATE TYPE TEMPS FOR THIS
TIME OF YEAR FOR THE MOST PART. MEDIUM AND LONG RANGE MODELS ALONG
WITH ENSEMBLES WERE IN GENERAL AGREEMENT. THEY SHOWED A BROAD UPPER
TROUGH OVER THE REGION THROUGH SATURDAY. A WEAK FRONT WILL PUSH
THROUGH THE REGION ON SATURDAY...WHICH WILL PROVIDE A CHANCE FOR
SOME LIGHT RAIN. UPPER RIDGING WILL BUILD OVER THE REGION ON SUNDAY
THROUGH EARLY NEXT WEEK. A WEAK FRONT WILL MOVE THROUGH THE REGION
ON TUESDAY. THE EURO TRIES TO BRING SOME LIGHT RAIN WITH IT...BUT
WILL LEAN TOWARD THE DRYER GFS MODEL.
ON TEMPS WENT WITH A BLEND OF MEX...GMOS AND ENSEMBLE GUIDANCE.
ON POPS WENT WITH A BLEND OF MEX AND ENSEMBLE GUIDANCE FOR
SATURDAY./17/
&&
.AVIATION...THE GRADIENT WILL BE TIGHT ACROSS THE AREA AGAIN
TOMORROW...WITH MORE GUSTY WINDS EXPECTED. THE BEST AREA FOR WINDY
CONDITIONS WILL BE ACROSS THE WESTERN PORTIONS OF THE
AREA...JAN/HKS/GLH/GWO/HEZ/TVR WILL BE IMPACTED. SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH MID TO LATE
MORNING AND THEN WINDS SHOULD PICK UP IN THE AFTERNOON. GUSTS TO 35
KTS WILL BE LIKELY FOR GLH/GWO AND MAYBE HKS/JAN. SUSTAINED WINDS
WILL BE FROM 20 TO 30 KTS. LOW CLOUDS WILL DISSIPATE ACROSS THE AREA
BY 18Z...SKIES WILL BE GENERALLY CLEAR BY 00Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 64 32 59 33 / 44 8 5 3
MERIDIAN 69 30 59 32 / 85 11 6 4
VICKSBURG 62 31 61 32 / 19 6 4 3
HATTIESBURG 68 32 59 35 / 85 13 8 8
NATCHEZ 61 32 60 35 / 21 6 5 3
GREENVILLE 59 31 57 28 / 16 5 3 5
GREENWOOD 60 30 59 27 / 35 7 4 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR MSZ018-019-025>027-034>036-040>043-047>049-053>055-
059>063.
LA...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR LAZ007>009-015-016-023>026.
AR...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR ARZ074-075.
&&
07/17/Hazardous weather outlook, Jan 30, 5:50 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 550 AM CST WED JAN 30 2013 MSZ031-039-045-046-051-052-056>058-064>066-072>074-311200- LOWNDES-NOXUBEE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER- CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 550 AM CST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE STORMS WITH DAMAGING WINDS TO AROUND 60 MPH AND A FEW TORNADOES WILL BE POSSIBLE THROUGH EARLY THIS MORNING AHEAD OF A STRONG COLD FRONT. THIS ACTIVITY IS EXPECTED BETWEEN 6 AM AND 8 AM BEFORE MOVING EAST OF THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>043-047>049-053>055-059>063-311200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 550 AM CST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT IN THE WAKE OF THE STRONG COLD FRONT WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING. SUSTAINED WINDS OF AROUND 25 MPH WILL BE PRESENT ACROSS MUCH OF THE ARKLAMISS WITH GUSTS REACHING AROUND 40 MPH IN THE CURRENT WIND ADVISORY LOCATIONS. THE WIND ADVISORY CONTINUES FROM 11 AM UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ028>030-032-033-037-038-044-050-311200- MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-LEAKE- SCOTT- 550 AM CST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Local storm report, Jan 30, 5:33 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
533 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM TSTM WND DMG COLUMBUS 33.51N 88.40W
01/30/2013 LOWNDES MS LAW ENFORCEMENT
TREE ON A HOUSE IN TOWN AND A TREE ACROSS A ROAD JUST
OUTSIDE OF TOWN.
&&
CMELocal storm report, Jan 30, 5:53 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
553 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG 4 E RALEIGH 32.03N 89.46W
01/30/2013 SMITH MS LAW ENFORCEMENT
TREE WAS BLOWN DOWN AND BLOCKING HWY 18 E.
&&
CMELocal storm report, Jan 30, 6:09 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
609 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM TSTM WND DMG 3 S BOLTON 32.31N 90.46W
01/30/2013 HINDS MS LAW ENFORCEMENT
TREE DOWN ACROSS BOLTON-RAYMOND ROAD.
&&
CMELocal storm report, Jan 30, 6:12 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG PHILADELPHIA 32.77N 89.11W
01/30/2013 NESHOBA MS EMERGENCY MNGR
CORNER OF A BUILDING WAS BLOWN OUT ON BEACON ST.
&&
CMELocal storm report, Jan 30, 7:10 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
710 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND DMG 1 N FLOWOOD 32.34N 90.11W
01/30/2013 RANKIN MS NWS EMPLOYEE
A COUPLE TREES DOWN AND THE BACKSTOP TO THE BALL FIELD AT
JACKSON PREP WAS BLOWN OVER. ALSO SOME DAMAGE OCCURRED TO
A LARGE BANK PLUS SIGN. A COUPLE TREES DOWN ALONG
LAKELAND AT THE BLUE CROSS BUILDING.
&&
CMELocal storm report, Jan 30, 7:22 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
722 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG 1 E LELAND 33.40N 90.88W
01/29/2013 WASHINGTON MS EMERGENCY MNGR
REPORTS OF TREES DOWN ON HOUSES ON LAKEVIEW DRIVE, MIMOSA
DRIVE AND REDBUD DRIVE.
0727 PM TSTM WND DMG 1 E LELAND 33.40N 90.88W
01/29/2013 WASHINGTON MS EMERGENCY MNGR
REPORTS THAT A ROOF WAS BLOWN OFF AT LILLOS RESTAURANT ON
HIGHWAY 82 EAST.
0918 PM TSTM WND DMG 2 E OAK RIDGE 32.62N 91.74W
01/29/2013 MOREHOUSE LA LAW ENFORCEMENT
TREES DOWN E OF OAK RIDGE
0931 PM TSTM WND DMG 3 S GOODWILL 32.74N 91.56W
01/29/2013 WEST CARROLL LA LAW ENFORCEMENT
MOBILE HOME OVERTURNED ON CLEAR LAKE RD...POSSIBLE
TORNADO.
0936 PM TSTM WND DMG 1 SE GOODWILL 32.77N 91.55W
01/29/2013 WEST CARROLL LA LAW ENFORCEMENT
BRICK HOME HEAVILY DAMAGED OR DESTROYED ON CALVERT RD...A
BARN AND OUTBUILDING DAMAGED AS WELL...POSSIBLE TORNADO.
0945 PM TSTM WND DMG 1 W COLLINSTON 32.69N 91.89W
01/29/2013 MOREHOUSE LA LAW ENFORCEMENT
REPORTS OF A TREE DOWN ON HIGHWAY 554 SOUTHEAST OF
BASTROP.
0953 PM TSTM WND DMG MER ROUGE 32.78N 91.79W
01/29/2013 MOREHOUSE LA UTILITY COMPANY
LINES DOWN
1020 PM NON-TSTM WND DMG 3 NW VAIDEN 33.36N 89.79W
01/29/2013 CARROLL MS EMERGENCY MNGR
TREE WAS BLOWN DOWN ACROSS HWY 35...ASSOCIATED WITH THE
GRADIENT WINDS.
1035 PM TSTM WND DMG START 32.49N 91.86W
01/29/2013 RICHLAND LA LAW ENFORCEMENT
POWER POLE DOWN AROUND START.
1105 PM TSTM WND DMG 3 N DARNELL 32.72N 91.45W
01/29/2013 WEST CARROLL LA LAW ENFORCEMENT
POWER LINES AND POWER POLES DOWN ALONG HWY 17 OUTSIDE
DARNELL.
1114 PM TSTM WND DMG 2 SW CLEVELAND 33.72N 90.75W
01/29/2013 BOLIVAR MS EMERGENCY MNGR
A 1 MILE STRETCH OF POWER POLES WERE SNAPPED ALONG
SHAW-SKENE RD. HAIL ALSO OCCURRED IN THIS AREA...SIZE
UNKNOWN.
1115 PM TSTM WND DMG WEST CROSSETT 33.14N 92.02W
01/29/2013 ASHLEY AR LAW ENFORCEMENT
POWER LINE DOWN
1145 PM TSTM WND DMG BASTROP 32.77N 91.91W
01/29/2013 MOREHOUSE LA LAW ENFORCEMENT
POWER LINES DOWN IN TOWN
1150 PM TSTM WND DMG PARKDALE 33.12N 91.55W
01/29/2013 ASHLEY AR UTILITY COMPANY
LINES DOWN
1155 PM TSTM WND DMG 4 N LAKE VILLAGE 33.38N 91.28W
01/29/2013 CHICOT AR LAW ENFORCEMENT
MANY POWER LINES DOWN ACROSS THE N PART OF THE COUNTY.
1210 AM TSTM WND DMG CLEVELAND 33.74N 90.73W
01/30/2013 BOLIVAR MS EMERGENCY MNGR
TREE DOWN ON THE DELTA STATE CAMPUS...A FEW POWER LINES
DOWN ACROSS THE COUNTY.
1220 AM TSTM WND DMG 3 SE SHAW 33.57N 90.73W
01/30/2013 SUNFLOWER MS LAW ENFORCEMENT
POWER LINE ACROSS HWY 448.
1227 AM TSTM WND DMG MANGHAM 32.31N 91.77W
01/30/2013 RICHLAND LA LAW ENFORCEMENT
A FEW POWER LINES DOWN
0110 AM TSTM WND DMG ITTA BENA 33.50N 90.32W
01/30/2013 LEFLORE MS LAW ENFORCEMENT
A FEW POWER LINES DOWN.
0120 AM TSTM WND DMG 2 S HOLCOMB 33.73N 89.97W
01/30/2013 GRENADA MS EMERGENCY MNGR
TREES DOWN ON HIGHWAY 35 NEAR HOLCOMB
0125 AM TSTM WND DMG 4 NW GRENADA 33.82N 89.86W
01/30/2013 GRENADA MS EMERGENCY MNGR
TREES DOWN ALONG PEARIDGE ROAD NORTH OF GRENADA
0140 AM TSTM WND DMG 3 SSE NEWELLTON 32.03N 91.22W
01/30/2013 TENSAS LA LAW ENFORCEMENT
4 POWER POLES BROKEN AND LINES DOWN ALONG HWY 605.
0140 AM TSTM WND DMG 5 SSW BLACK HAWK 33.26N 90.05W
01/30/2013 HOLMES MS LAW ENFORCEMENT
TREES DOWN ALONG HOLLY GROVE AND MEEKS ROAD OFF HIGHWAY
17
0145 AM TSTM WND DMG 2 E GRENADA 33.78N 89.78W
01/30/2013 GRENADA MS EMERGENCY MNGR
ROOF BLOWN OFF APARTMENTS NEAR HWY 8 EAST.
0250 AM TSTM WND DMG 3 S BOLTON 32.31N 90.46W
01/30/2013 HINDS MS LAW ENFORCEMENT
TREE DOWN ACROSS BOLTON-RAYMOND ROAD.
0325 AM TSTM WND DMG 1 N FLOWOOD 32.34N 90.11W
01/30/2013 RANKIN MS NWS EMPLOYEE
A COUPLE TREES DOWN AND THE BACKSTOP TO THE BALL FIELD AT
JACKSON PREP WAS BLOWN OVER. ALSO SOME DAMAGE OCCURRED TO
A LARGE BANK PLUS SIGN. A COUPLE TREES DOWN ALONG
LAKELAND AT THE BLUE CROSS BUILDING.
0330 AM TSTM WND DMG 1 ENE FLOWOOD 32.33N 90.09W
01/30/2013 RANKIN MS LAW ENFORCEMENT
TRANSFORMERS BLOWN DOWN AND LINES AND LIGHTS HANGING IN
THE ROAD AT LUCKNEY AND LAKELAND DR.
0348 AM TSTM WND DMG 2 E CARTHAGE 32.74N 89.50W
01/30/2013 LEAKE MS EMERGENCY MNGR
2 RVS DAMAGED AT THE CARTHAGE COLISEUM.
0350 AM TSTM WND DMG ZAMA 32.97N 89.38W
01/30/2013 ATTALA MS LAW ENFORCEMENT
SEVERAL TREES DOWN WITH A FEW ACROSS HWY 19.
0415 AM TSTM WND DMG 2 W STARKVILLE 33.46N 88.86W
01/30/2013 OKTIBBEHA MS PUBLIC
TREES BLOWN DOWN ON A FEW CARS IN WEST STARKVILLE.
0430 AM TSTM WND DMG BOGUE CHITTO 31.43N 90.45W
01/30/2013 LINCOLN MS EMERGENCY MNGR
3 TREES DOWN ALONG WITH SOME POWER LINES
0445 AM TSTM WND DMG PHILADELPHIA 32.77N 89.11W
01/30/2013 NESHOBA MS EMERGENCY MNGR
CORNER OF A BUILDING WAS BLOWN OUT ON BEACON ST.
0453 AM TSTM WND DMG COLUMBUS 33.51N 88.40W
01/30/2013 LOWNDES MS LAW ENFORCEMENT
TREE ON A HOUSE IN TOWN AND A TREE ACROSS A ROAD JUST
OUTSIDE OF TOWN.
0530 AM TSTM WND DMG 4 E RALEIGH 32.03N 89.46W
01/30/2013 SMITH MS LAW ENFORCEMENT
TREE WAS BLOWN DOWN AND BLOCKING HWY 18 E.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 6:23 PM CST | Tornado Warning | JAN | Bolivar, Washington | 67 min |
| Jan 29, 6:48 PM CST | Special Weather Statement | JAN | Washington | 32 min |
| Jan 29, 6:56 PM CST | Severe Thunderstorm Warning | JAN | Washington | 49 min |
| Jan 29, 7:07 PM CST | Tornado Warning | JAN | Washington | 38 min |
| Jan 29, 7:26 PM CST | Tornado Warning | JAN | Bolivar, Leflore, Sunflower | 64 min |
| Jan 29, 7:49 PM CST | Special Weather Statement | JAN | Humphreys, Sharkey | 31 min |
| Jan 29, 8:15 PM CST | Special Weather Statement | JAN | Sunflower | 30 min |
| Jan 29, 9:54 PM CST | Tornado Warning | JAN | Washington | 66 min |
| Jan 29, 10:43 PM CST | Tornado Warning | JAN | Bolivar, Sunflower | 62 min |
| Jan 29, 10:46 PM CST | Tornado Warning | JAN | Bolivar, Sunflower, Washington | 59 min |
| Jan 29, 11:49 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 56 min |
| Jan 30, 12:03 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 87 min |
| Jan 30, 12:34 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Leflore | 86 min |
| Jan 30, 1:10 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Montgomery, Yazoo | 95 min |
| Jan 30, 1:24 AM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson, Warren | 96 min |
| Jan 30, 2:07 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Webster | 83 min |
| Jan 30, 2:18 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 57 min |
| Jan 30, 2:47 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Madison, Yazoo | 58 min |
| Jan 30, 2:50 AM CST | Severe Thunderstorm Warning | JAN | Montgomery | 40 min |
| Jan 30, 3:21 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 39 min |
| Jan 30, 3:24 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 51 min |
| Jan 30, 3:28 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Oktibbeha, Webster, Winston | 62 min |
| Jan 30, 3:35 AM CST | Severe Thunderstorm Warning | JAN | Leake | 55 min |
| Jan 30, 3:41 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin, Simpson | 64 min |
| Jan 30, 3:57 AM CST | Severe Thunderstorm Warning | JAN | Scott | 48 min |
| Jan 30, 3:58 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 77 min |
| Jan 30, 4:26 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 79 min |
| Jan 30, 4:31 AM CST | Wind Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 17 more | 13 hr |
| Jan 30, 4:44 AM CST | Severe Thunderstorm Warning | JAN | Newton | 76 min |
| Jan 30, 4:49 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 41 min |
| Jan 30, 5:24 AM CST | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 51 min |
| Jan 30, 5:43 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 47 min |
| Jan 30, 6:17 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 58 min |
| Jan 30, 6:29 AM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 46 min |
| Jan 30, 6:39 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 51 min |
| Jan 30, 6:48 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 57 min |
| Jan 30, 6:58 AM CST | Tornado Warning | JAN | Clarke, Lauderdale | 47 min |
| Jan 30, 7:12 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 48 min |
| Jan 30, 7:25 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 50 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.